SciELO - Scientific Electronic Library Online

 
vol.37 issue2Magnifying colonoscopy diagnosis of submucosal invasive colorectal carcinoma in familial adenomatous polyposisHepatocelular carcinoma: part 2. Therapy author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

Share


Arquivos de Gastroenterologia

Print version ISSN 0004-2803On-line version ISSN 1678-4219

Abstract

PAROLIN, Mônica Beatriz et al. Acute cholestatic hepatitis induced by propylthiouracil: case report. Arq. Gastroenterol. [online]. 2000, vol.37, n.2, pp.129-132. ISSN 1678-4219.  https://doi.org/10.1590/S0004-28032000000200011.

Propylthiouracil is widely used to treat patients with hyperthyroidism. However, propylthiouracil-induced hepatitis is an uncommon entity. The case of a 15-year-old boy treated with propylthiouracil for hyperthyroidism who developed a cholestatic acute hepatitis is reported. Viral, metabolic and autoimmune liver diseases were excluded and liver biopsy showed a pattern suggestive of drug-induced cholestatic hepatitis. After discontinuating the drug, there was a progressive resolution of symptoms and normalization of liver biochemical tests. Despite its rarity, patients receiving propylthiouracil are exposed to develop severe hepatotoxicity.

Keywords : Propylthiouracil; Hyperthyroidism; Hepatitis, drug induced.

        · abstract in Portuguese     · text in Portuguese     · Portuguese ( pdf )

 

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License